MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis report: the returned hawkone device was inspected and observed the torque shaft was bent approximately 90 degrees beneath the proximal strain relief.The distal assembly was inspected and noted the cutter assembly was completely retracted within in the cutter window.Visual evidence suggests the cutter head was making contact with the distal rim of the cutter window.Contact with the rim of the cutter window would prevent the ability to advance the cutter within the cutter window resulting in a cutter crash.It was discovered the outer distal rim of the cutter window showed the platinum iridium was penetrated.The location of the damage to the rim showed the platinum iridium was sliced.A 0.014" gw from the lab was inserted the distal flush mouth and pushed the debris within the laser drilled tip proximally towards the cutter window.Biological debris was observed and within the debris a metallic piece was discovered, likely from the rim of the cutter window.The characteristics of the metallic debris were consistent with platinum iridium from the cutter window.The device was soaked in water for approximately 24 hours.The debris was able to be removed using a needle-nose tweezers and separated the metallic debris from the biological.The approximate length of the metallic debris was 2mm.
 
Event or Problem Description
Physician was performing an atherectomy procedure on a lesion in the right superficial femoral artery using a hawk one device.The vessel was not pre-dilated.The lesion exhibited severe calcification, no tortuosity and 90% stenosis.It was reported the physician was unable to advance the thumb switch forward fully after each pass.After removing and cleaning the device, it failed to pack tissue into the nose cone.A second hawkone device was used to complete the procedure successfully.There was no injury to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6338211
Report Number2183870-2017-00076
Device Sequence Number1610460
Product Code MCW
UDI-Device Identifier00643169728769
UDI-Public00643169728769
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2017
Device Model NumberH1-M
Device Catalogue NumberH1-M
Device Lot NumberA346295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2016
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by Manufacturer01/18/2017
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR